Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Raleigh, NC

April 15, 2007Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 15, 2007, 4:53 PM EDT for Randolph County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2007, 4:53 PM EDT (20:53 UTC)
Expired
Apr 15, 2007, 6:00 PM EDT
In force
67 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 5:05 PM EDTHAIL 0.886 Sw Asheboro, NCPENNY TO NICKEL SIZE HAIL AROUND THE MECHANIC COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 12:42 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 152053
SVRRAH
NCC151-152200-
/O.NEW.KRAH.SV.W.0059.070415T2053Z-070415T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...RANDLEMAN...ASHEBORO...

* UNTIL 600 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 15 MILES SOUTHWEST OF ASHEBORO...AND MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEAGROVE BY 530 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL IN DAVIDSON COUNTY. 
IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. 
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954

$$

DJF
4 follow-up statements
000 
WWUS52 KRAH 152105
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT SUN APR 15 2007

NCC151-152200-
/O.CON.KRAH.SV.W.0059.000000T0000Z-070415T2200Z/
RANDOLPH NC-
504 PM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR RANDOLPH COUNTY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR MARTHA...OR ABOUT 12 MILES
SOUTHWEST OF ASHEBORO...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ULAH BY 520 PM EDT...
  SEAGROVE BY 525 PM EDT...
  COLERIDGE BY 550 PM EDT...

A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE WARNED AREA. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. STAY 
TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954

$$

DJF
000 
WWUS52 KRAH 152127
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT SUN APR 15 2007

NCC151-152200-
/O.CON.KRAH.SV.W.0059.000000T0000Z-070415T2200Z/
RANDOLPH NC-
525 PM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR RANDOLPH COUNTY...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE 
OF PENNIES. THIS STORM WAS LOCATED NEAR ULAH...OR ABOUT 9 MILES 
SOUTH OF ASHEBORO...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLERIDGE BY 555 PM EDT...

IN ADDITION TO THE HAIL THREAT...A TORNADO WATCH REMAINS IN EFFECT 
FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.

THE THUNDERSTORM HAD SHOWN SOME SIGNS OF WEAKENING BETWEEN 5 PM AND 
520 PM. IF THIS TREND CONTINUES...THE WARNING MAY BE CANCELLED 
EARLY. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954

$$

DJF
000 
WWUS52 KRAH 152147
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT SUN APR 15 2007

NCC151-152200-
/O.CON.KRAH.SV.W.0059.000000T0000Z-070415T2200Z/
RANDOLPH NC-
546 PM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR RANDOLPH COUNTY...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE 
OF PENNIES. THIS STORM WAS LOCATED NEAR COLERIDGE...OR ABOUT 9 
MILES SOUTHEAST OF ASHEBORO...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN NEAR COLERIDGE THROUGH 555 PM 
EDT.

IN ADDITION TO THE THREAT FROM HAIL...A TORNADO WATCH REMAINS IN 
EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY 
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954

$$

DJF
000 
WWUS52 KRAH 152201
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT SUN APR 15 2007

NCC151-152209-
/O.EXP.KRAH.SV.W.0059.000000T0000Z-070415T2200Z/
RANDOLPH NC-
559 PM EDT SUN APR 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 600
PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A THUNDERSTORM OVER 
EXTREME SOUTHEAST RANDOLPH COUNTY...MOVING EAST AT 25 MPH.  THE 
STORM...ABOUT 10 MILES EAST OF SEAGROVE...WAS SHOWN TO BE BELOW 
SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR 
RANDOLPH COUNTY WILL BE ALLOWED TO EXPIRE AND WILL NOT BE REISSUED.

SMALL HAIL...TO PEA SIZE...IS STILL POSSIBLE WITH THE THUNDERSTORM.  
IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT 
SUNDAY EVENING FOR CENTRAL NORTH CAROLINA...INCLUDING RANDOLPH 
COUNTY. IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...STAY INDOORS 
AND AWAY FROM WINDOWS. STAY TUNED TO THIS STATION FOR THE LATEST 
WEATHER INFORMATION.

LAT...LON 3584 8006 3550 8007 3553 7959 3584 7954

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:35 PM EDT, 18 minutes earlier.

Area forecast discussion, Apr 15, 4:35 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SUN APR 15 2007

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

TORNADO WATCHES 149 AND 150 REMAIN IN EFFECT UNTIL 8 PM THIS EVENING
FOR THE ENTIRE COUNTY WARNING AREA.

CURRENT CONCERNS REMAIN THE NUMEROUS SEVERE STORMS OVER THE AREA
UNDER INTENSE DEEP LAYER SHEAR OVER 70 KTS AND GREATER INSTABILITY
DUE TO THE SUNSHINE AND RAPID COOLING ALOFT. THE RAPIDLY DEEPENING
SURFACE LOW WAS IN SOUTHERN DAVIDSON COUNTY AT 4 PM AND SHOULD KEEP
SLOWLY PLODDING EAST THEN NORTHEAST FOR THE NEXT SEVERAL HOURS...
WHILE THE STRONG MID LEVEL DRY SLOT PUNCHES UP FROM THE SOUTHWEST.
HAVE GONE WITH LIKELY POPS EVERYWHERE WITH POSSIBILITIES OF LARGE
HAIL... DAMAGING WIND... AND ISOLATED TORNADOES THROUGH EARLY
EVENING. THEN THE FOCUS SHIFTS TO STRONG COLD ADVECTION AND
INCREASING WINDS ON THE BACKSIDE OF THE BOMBING LOW LATE TONIGHT
THROUGH MONDAY. WITH CONSISTENT MODEL INDICATIONS OF 15 TO 30 MPH
SUSTAINED SURFACE WINDS AND 45-50 KTS OF WIND NEAR THE TOP OF THE
DEEP MIXED LAYER... HAVE OPTED TO ISSUE A WIND ADVISORY FROM 4 AM TO
9 PM MONDAY. WHILE WE ARE UNLIKELY TO MEET ADVISORY CRITERIA
EVERYWHERE ALL DAY LONG... THE RISK OF WINDS THAT WILL NOTABLY
IMPACT THE PUBLIC IS MORE THAN SUFFICIENT. WITH THE DAMP SOILS... A
FEW TREES MAY BE FELLED TOO.

THE SURFACE LOW DRIFTS FAR ENOUGH AWAY FROM THE COAST TO ALLOW THE
GRADIENT WINDS TO SLACKEN MONDAY NIGHT... AND SKIES SHOULD BE PARTLY
TO MOSTLY CLEAR... EXCEPT FOR NORTHEAST SECTIONS WHICH COULD SEE
SOME WRAPAROUND CLOUDINESS. EXPECT HIGHS OF 57-64 MONDAY WITH
THICKNESSES OF 40-50 M BELOW NORMAL. HIGHS REBOUND TO 65-71 TUESDAY.
-GIH

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

A RELATIVELY CALM PERIOD WITH VERY SMALL TO NO PRECIP CHANCES.
BLOCKING PATTERN PERSISTS THROUGH THE MEDIUM RANGE... WITH MEAN
TROUGHING OVER THE WESTERN ATLANTIC... MEAN RIDGING OVER THE
MISSISSIPPI VALLEY... AND MEAN TROUGHING OVER THE WESTERN US. THE
MID LEVEL CLOSED LOW NOW OVER SOUTHERN CA WILL TRACK QUICKLY
EASTWARD TUESDAY/WEDNESDAY... CUTTING UNDERNEATH THE BLOCKING RIDGE
OVER THE UPPER MIDWEST... THEN BECOMING ABSORBED BY THE WEST
ATLANTIC VORTEX.  THIS SYSTEM LOOKS TO BE TAKING ON TOO SOUTHERLY A
TRACK TO AFFECT CENTRAL NC... ALTHOUGH SOUTHERN SECTIONS COULD SEE
CLOUDINESS FROM THIS. ALSO BEING WATCHED IS A SHORTWAVE TROUGH THAT
ZIPS ACROSS SOUTH CENTRAL CANADA MONDAY/TUESDAY AND THEN DROPS
SOUTHEAST THROUGH THE GREAT LAKES REGION DOWN THE WEST SIDE OF THE
WEST ATLANTIC LOW... EVENTUALLY DROPPING THROUGH VA/NC THURSDAY
ACCORDING TO THE 06Z GFS. THE GFS HAS SHOWN PRETTY GOOD CONTINUITY
WITH TIMING OVER THE LAST 3 RUNS BUT HAS BEEN TRENDING MUCH
STRONGER. THIS STRENGTH IS NOT SUPPORTED BY THE ECMWF... WHICH ODDLY
ANCHORS THIS LOW OVER THE GREAT LAKES SOUTH OF A CLOSED ANTICYCLONE
TO THE NORTH... BUT IT IS CORROBORATED BY THE LATER HOURS OF THE NAM
AND THE LATEST UKMET. STILL QUESTION THE GFSS STRENGTH OF THIS LOW
BUT PREFER ITS POSITION. WITH A LACK OF ANY MOISTURE INFLOW INTO
NC... WILL NOT MENTION ANY POPS AT THIS TIME BUT WILL STICK WITH
MOSTLY CLOUDY SKIES LATE WEDNESDAY THROUGH THURSDAY. IF THE 06Z GFS
ENDS UP CORRECT HOWEVER... GIVEN THE STEEPENING MID LEVEL LAPSE
RATES... VIGOROUS LIFT ALONE MAY BE ENOUGH TO SATURATE THE COLUMN
AND PRODUCE SHOWERS AND ISOLATED SMALL-HAIL-PRODUCING STORMS. THEN
FOR FRIDAY THROUGH THE WEEKEND... NORTH WINDS ON THE BACK SIDE OF
THE OFFSHORE SURFACE LOW COULD BRING BROKEN CLOUDS IN THE EAST
FRIDAY... BUT SHOULD BE FOLLOWED BY ABUNDANT SUNSHINE AS THE HIGH
PRESSURE AREA BUILDS IN FROM THE NORTHWEST ALONG WITH WEAKENING
NORTHWESTERLY MID LEVEL FLOW. EXPECT BELOW NORMAL TEMPERATURES
WEDNESDAY THROUGH FRIDAY... TRENDING TO NEAR TO ABOVE NORMAL FOR THE
WEEKEND AS THE LONGWAVE RIDGING SHIFTS SLOWLY EASTWARD. -GIH

&&

.AVIATION /18Z-18Z/...

THE FIRST SEVERAL HOURS AT ALL TAF SITES CONTAIN VARIABLE GUSTY
WINDS WITH SCATTERED CONVECTION. AS THE RAPIDLY DEEPENING SURFACE
LOW OVER THE WESTERN PIEDMONT TRACKS SLOWLY TO THE NORTHEAST...
WINDS AT ALL TAF SITES SHOULD PIVOT AROUND BRIEFLY TO BRISK NORTH OR
NORTHEAST WITH A PERIOD OF MVFR CEILINGS... BEFORE SHIFTING BACK TO
NORTHWEST AND BECOMING GUSTY OVERNIGHT WITH CLOUDS BECOMING
SCATTERED. SUSTAINED WINDS OF 20 TO 30 KTS WITH GUSTS OF 40 TO 45
KTS ARE POSSIBLE TOMORROW... BUT WILL WAIT UNTIL THE NEXT TAF
PACKAGE TO INCLUDE PREVAILING STRONG WINDS SUCH AS THESE. -MLM/GIH

&&

.FIRE WEATHER...

BRUSH AND LEAVES AND OTHER FUELS SHOULD STILL BE DAMP MONDAY...
NEVERTHELESS THE EXITING OVER THE MIDATLANTIC REGION WILL BRING
STRONG WINDS THROUGH THE MIXED LAYER STARTING TONIGHT. SUSTAINED
WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED...
WITH MODELS AGREEING WELL ON NORTHWEST WINDS NEARLY 50 KTS AT THE
TOP OF THIS MIXED LAYER... WHICH SHOULD BE 6000-6500 FT MONDAY
AFTERNOON. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT AT 25 TO 35%
MONDAY AFTERNOON. AGAIN HOWEVER... FIRE CONCERNS ARE LIKELY TO BE
SIGNIFICANTLY REDUCED BY THE WET FUELS. TUESDAY WILL SEE A NOTABLE
LIGHTENING OF THE WINDS WITH SIMILAR RELATIVE HUMIDITY. -GIH
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 AM TO 9 PM EDT MONDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...MLM/HARTFIELD
FIRE WEATHER...HARTFIELD
Hazardous weather outlook, Apr 15, 2:56 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT SUN APR 15 2007

NCZ078-085-086-088-089-160945-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
256 PM EDT SUN APR 15 2007

...TORNADO WATCH 150 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH
WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE
FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF
20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL
RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH MID AFTERNOON. SPOTTERS ARE
URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE
NATIONAL WEATHER SERVICE IN RALEIGH.

NCZ007>011-021>028-038>043-073>077-083-084-160945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-
256 PM EDT SUN APR 15 2007

...TORNADO WATCH 149 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH

DAMAGING WIND AND LARGE HAIL WILL ALSO BE POSSIBLE IN THIS AREA
THIS AFTERNOON THROUGH EARLY EVENING.

ALSO... BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TODAY. A DEEPENING SURFACE LOW WILL CREATE WINDS OF 10 TO 20 MPH
WITH GUSTS TO NEAR 30 MPH THIS AFTERNOON. WINDS WILL THEN INCREASE
FURTHER LATE THIS AFTERNOON THROUGH TONIGHT. SUSTAINED WINDS OF
20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH ARE POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

IT WILL BE WINDY DURING THE DAY ON MONDAY. SUSTAINED WINDS WILL
RANGE BETWEEN 20 AND 30 MPH...WITH WIND GUSTS OF 40 TO 45 MPH
EXPECTED. WINDS OF THIS MAGNITUDE COULD DOWN LARGE TREE LIMBS AND
A FEW SHALLOW ROOTED TREES. A WIND ADVISORY MAY BECOME NECESSARY
FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH EARLY EVENING. SPOTTERS ARE
URGED TO REPORT ANY SIGNIFICANT WEATHER IMMEDIATELY TO THE
NATIONAL WEATHER SERVICE IN RALEIGH.

GIH

In the hours before

Special weather statement, Apr 15, 4:11 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
411 PM EDT SUN APR 15 2007

NCZ021-038-152115-
DAVIDSON-FORSYTH-
411 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES THROUGH 515 PM EDT...

AT 411 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLEMMONS...OR ABOUT 8 MILES SOUTHWEST OF WINSTON-SALEM...MOVING EAST
AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS MOVING ACROSS HIGH ROCK
LAKE...ALSO TO THE EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE MIDWAY...
WINSTON-SALEM...AND AREAS WEST OF DENTON.

GUSTY WINDS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE THUNDERSTORMS. GUSTY WINDS COULD RESULT IN A FEW LIMBS BEING
DOWNED AND LOOSE OUTDOOR OBJECTS BEING BLOWN AROUND.

DJF
Local storm report, Apr 15, 4:30 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             HIGH ROCK               35.60N 80.23W
04/15/2007  E0.75 INCH       DAVIDSON           NC   AMATEUR RADIO

            ON HWY 8 AT HIGH ROCK LAKE.

0427 PM     HAIL             HIGH ROCK               35.60N 80.23W
04/15/2007  E1.75 INCH       DAVIDSON           NC   LAW ENFORCEMENT

            HICKORY TREE LANE AND CANDLEWOOD DR.

&&

ORROCK
Special weather statement, Apr 15, 4:30 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT SUN APR 15 2007

NCZ028-043-152130-
EDGECOMBE-WILSON-
430 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE AND WILSON
COUNTIES THROUGH 530 PM EDT...

AT 430 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BLACK CREEK...OR ABOUT 18 MILES WEST OF FARMVILLE...MOVING NORTHEAST
AT 30 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...SARATOGA...
WILLBANKS...MACCLESFIELD...PINETOPS...CONETOE...AND...PRINCEVILLE.

GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE
WARNINGS.

VINCENT
Special weather statement, Apr 15, 4:32 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT SUN APR 15 2007

NCZ011-152130-
HALIFAX-
432 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 530
PM EDT...

AT 432 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTH OF ENFIELD...OR ABOUT 12 MILES NORTHEAST OF ROCKY MOUNT...
MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TILLERY.

GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE
WARNINGS.

VINCENT
Special weather statement, Apr 15, 4:35 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SUN APR 15 2007

NCZ078-152100-
WAYNE-
435 PM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH 500 PM
EDT...

AT 435 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PIKEVILLE...OR ABOUT 6 MILES NORTH OF GOLDSBORO...MOVING NORTHEAST AT
35 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...EUREKA.

GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THESE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION AND POSSIBLE
WARNINGS.

VINCENT
Special weather statement, Apr 15, 4:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT SUN APR 15 2007

NCZ022-152145-
GUILFORD-
448 PM EDT SUN APR 15 2007

...SHOWERS AND AN ISOLATED STRONG THUNDERSTORM WILL MOVE ACROSS
GUILFORD COUNTY THROUGH 545 PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED SHOWERS...AND AN ISOLATED
THUNDERSTORM OR TWO...OVER HIGH POINT. THE SHOWERS AND STORMS WERE
MOVING TO THE EAST AT 35 MPH. ANY THUNDERSTORM SHOULD REMAIN ALONG
AND SOUTH OF INTERSTATE 40...HOWEVER...AS COLDER AIR IS FILTERING
INTO THE AREA ANY STORM COULD PRODUCE SMALL HAIL. LIGHTNING IS ALSO
A THREAT.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:07 AM EDTSevere Thunderstorm WarningRAHStanly23 min
Apr 15, 9:51 AM EDTSevere Thunderstorm WarningRAHAlamance39 min
Apr 15, 10:10 AM EDTSevere Thunderstorm WarningRAHOrange, Person27 min
Apr 15, 10:59 AM EDTSevere Thunderstorm WarningRAHHoke31 min
Apr 15, 1:26 PM EDTSevere Thunderstorm WarningRAHDavidson34 min
Apr 15, 1:53 PM EDTSevere Thunderstorm WarningRAHRandolph15 min
Apr 15, 2:00 PM EDTSevere Thunderstorm WarningRAHHarnett45 min
Apr 15, 2:02 PM EDTSevere Thunderstorm WarningRAHWake43 min
Apr 15, 2:06 PM EDTTornado WarningRAHHarnett24 min
Apr 15, 2:26 PM EDTSevere Thunderstorm WarningRAHRandolph49 min
Apr 15, 2:28 PM EDTTornado WarningRAHHarnett15 min
Apr 15, 2:35 PM EDTSevere Thunderstorm WarningRAHMontgomery25 min
Apr 15, 2:36 PM EDTTornado WarningRAHJohnston, Wake24 min
Apr 15, 2:40 PM EDTSevere Thunderstorm WarningRAHFranklin50 min
Apr 15, 2:45 PM EDTSevere Thunderstorm WarningRAHMoore35 min
Apr 15, 2:56 PM EDTSevere Thunderstorm WarningRAHWake37 min
Apr 15, 2:56 PM EDTSevere Thunderstorm WarningRAHChatham60 min
Apr 15, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston31 min
Apr 15, 3:11 PM EDTSevere Thunderstorm WarningRAHWarren24 min
Apr 15, 3:20 PM EDTSevere Thunderstorm WarningRAHHarnett40 min
Apr 15, 3:26 PM EDTSevere Thunderstorm WarningRAHHalifax34 min
Apr 15, 3:37 PM EDTSevere Thunderstorm WarningRAHWake53 min
Apr 15, 3:41 PM EDTSevere Thunderstorm WarningRAHSampson34 min
Apr 15, 3:42 PM EDTSevere Thunderstorm WarningRAHNash33 min
Apr 15, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham31 min
Apr 15, 3:55 PM EDTWind AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more20 hr
Apr 15, 4:22 PM EDTSevere Thunderstorm WarningRAHDavidson38 min
Apr 15, 5:08 PM EDTSevere Thunderstorm WarningRAHGuilford48 min
Apr 15, 6:11 PM EDTSevere Thunderstorm WarningRAHMoore34 min
Apr 15, 6:37 PM EDTSevere Thunderstorm WarningRAHChatham38 min
Apr 15, 7:16 PM EDTSevere Thunderstorm WarningRAHWake34 min
Apr 15, 7:47 PM EDTFlash Flood WarningRAHGuilford3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.